Idaho, 2006

Flood in Idaho, June 8 to 10, 2006

June 8 to 10, 2006 · NWS PIH · 1 event in 1 county or zone

05 feet on June 9th at 7:15 am and dropped below flood stage on June 10th. No damage was reported with this event.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PIH wrote it up.

The Big Wood River at Hailey went above flood stage at 6.0 feet on June 8th and peaked at 6.05 feet on June 9th at 7:15 am and dropped below flood stage on June 10th. No damage was reported with this event.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 8, 2:15 AM MST, 3 hours 45 minutes earlier.

Area forecast discussion, Jun 8, 2:15 AM MST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
315 AM MDT THU JUN 8 2006

.DISCUSSION...MAIN FOCUS FOR GRID PACKAGE THIS MORNING IS
THUNDERSTORM THREAT NEXT SEVERAL DAYS. FCST AREA REMAINS CAUGHT
IN MOIST FLOW BETWEEN 4-CORNERS HIGH AND PACIFIC TROUGH EDGING
TOWARD OREGON/WASHINGTON COAST. UPSTREAM CONVECTION ALREADY NOSING
INTO FCST ARE THIS MORNING WITH SHOWERS SPREADING RAPIDLY NORTH
MAINLY WEST OF KPIH. STILL LOOKING AT POSSIBILITY OF SEVERE
WEATHER. MAIN THREAT STILL HAIL AND WIND GUSTS SO KEPT HAIL AND
GUSTS WITH GRIDS. BEST THREAT CONCENTRATED TODAY OVER CENTRAL
MOUNTAINS WITH BEST SHEAR POTENTIAL AND HIGHEST FORECASTED CAPE
VALUES. ADDED HEAVY RAINFALL WORDING AS WELL TODAY DUE TO JUICY
THREE-QUARTER PLUS PW AIRMASS. FRIDAY LOOKS EVEN BETTER FOR
WIDESPREAD STRONG STORMS. UPPER TROUGH CONTINUES TO PROGRESS
INLAND WITH NOSE OF UPPER JET ROTATION AROUND BASE OF TROUGH
CENTERED IN NORTHEAST OREGON. SFC FRONT TRANSITIONS OVER FCST AREA
AS WELL...WHICH SHOULD PROVIDE ADDITIONAL FOCUS FOR LIFT. LEFT
ADDITIONAL WORDING OUT OF GRIDS FOR NOW TO LET LATER SHIFTS REFINE
AND ADJUST AS NEEDED. UPPER LOW IS PROGGED TO SHIFT INTO WESTERN
MONTANA BY SATURDAY. UPSTREAM FLOW FOR FCST AREA BECOMES MORE
WESTERLY...SHUTTING OFF TROPICAL TAP. GRIDS ALREADY INDICATE
DECREASING TREND IN POPS BEGINNING SAT SO MADE NO CHANGES. GFS
SEEMS TO BE SETTING IN ON SOLN FOR REST OF FCST PERIOD WITH MAIN
UPPER LOW REDEVELOPING JUST OFF COAST. SOLN DOES KEEP 4-CORNERS
HIGH SUBDUED THUS MOISTURE TAP NOT QUITE AS PRONOUNCED. CURRENT
GRID PACKAGE HIGHLIGHTS LOW POPS MAINLY OVER HIGH
TERRAIN...REASONABLE GIVEN DRIER FLOW. TEMPS RUNNING SLIGHTLY
COOLER THAN EXTENDED MOS GUIDANCE BUT GIVEN RECENT UNCERTAINTY AM
NOT QUITE READY TO MAKE WHOLESALE ADJUSTMENTS TO GRIDS AT THIS
TIME. DMH

&&

.AVIATION...UNTIL AROUND 18Z...EXPECT VFR CONDITIONS WITH SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS. AFTER 18Z...EXPECT SCATTERED
SHOWERS AND THUNDERSTORMS WITH THE STRONGER STORMS PRODUCING GUSTY
WINDS AND HAIL. FOR THE MOST PART...VFR CONDITIONS WILL PREVAIL
ALTHOUGH MVFR CONDITIONS WILL ACCOMPANY THE STRONGER STORMS.  WAW

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 8, 5:48 AM MST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
648 AM MDT THU JUN 8 2006

IDZ017>025-031-032-091300-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
648 AM MDT THU JUN 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS MUCH OF EASTERN IDAHO. A VERY MOIST AND UNSTABLE
AIRMASS WILL PROVIDE FUEL FOR STRONG THUNDERSTORMS TODAY. THE MAIN
THREATS FROM THE STORMS WILL BE HAIL AND STRONG WIND GUSTS. HEAVY
DOWNPOURS ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES INTO FRIDAY.
A SLOW MOVING COLD FRONT WILL HELP PROVIDE FOCUS FOR STRONG
THUNDERSTORM DEVELOPMENT. HAIL AND STRONG WIND GUSTS REMAIN THE
PRIMARY THREATS. A DRIER AND MORE STABLE AIRMASS WILL MOVE INTO
THE REGION BEGINNING SATURDAY. THE THREAT OF THUNDERSTORMS OVER
THE WEEKEND WILL BE GREATLY DIMINISHED.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Blaine

When
June 8, 6:00 AM MST to June 10, 9:00 AM MST
Where
Blaine County, Hailey
Reported by
GOVT OFFICIAL
Coordinates
43.412, -113.980 (the zone’s center; the record gives no point)

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518531.